Recommended Posts

Hi all,

I'm 6 years post-op and am finding that Miralax is no longer working as it was. Before, BMs were easy, soft, and not painful. I would almost akin them to dumping syndrome just a little firmer and not a "gotta go now" sprint to the bathroom.

Now, BMs are hard and painful. I get constipated regularly (yes I stay hydrated), I can also feel them up to close to my rib cage (not quite that far but not sure how to explain that) and my back will hurt badly.

Is there another product I can switch to? I use the Miralax every day as prescribed.

Thanks for input!

Share this post


Link to post
Share on other sites
23 minutes ago, AngelStorm said:

Hi all,

I'm 6 years post-op and am finding that Miralax is no longer working as it was. Before, BMs were easy, soft, and not painful. I would almost akin them to dumping syndrome just a little firmer and not a "gotta go now" sprint to the bathroom.

Now, BMs are hard and painful. I get constipated regularly (yes I stay hydrated), I can also feel them up to close to my rib cage (not quite that far but not sure how to explain that) and my back will hurt badly.

Is there another product I can switch to? I use the Miralax every day as prescribed.

Thanks for input!

I'm very sorry you're having this problem. Have you tried incorporating chia and flax seeds into your daily diet? They really help me. In addition,  there are products that already contain them. I eat two or three fruit nut clusters from Costco that contain them, or sometimes a few Way Better snack crackers with them.

Share this post


Link to post
Share on other sites

Try smooth move tea, MOM, some sort of fiber (I used a fiber chewable from Walmart), probiotic?  Stool softener?  The first 3 years I used 2 probiotics, 2 stool softeners and 2 chewable fiber tablets every day.  The smooth move and MOM as backup.  

Share this post


Link to post
Share on other sites

I had a few ideas on what to do, I'm just always concerned about what I use or take. My bariatric surgeon became a real jerk after insurance paid him. So, I have limited resources. I'm also now in the position of having to find a new surgeon who will recommend the renal of excess skin... Then, there's my teeth...

Share this post


Link to post
Share on other sites

My colon doc recommended Benefiber to increase my fiber intake.  He said it is the only fiber he knows of that most of his patients can tolerate on an ongoing basis.  I find that all the generics also work fine.  Oh, I also use Miralax or its generic versions.

 

Good luck

Share this post


Link to post
Share on other sites

Glycerin suppositories never fail me if it gets that bad, and it does.

Share this post


Link to post
Share on other sites
9 hours ago, AdrianVV said:

Has anyone tried Metamucil? 

Metamucil if flavoured psylliam husk. It can be harsh on the digestive system, and unless you like the taste of artificial flavours and sweeteners it tastes revolting. It thickens up into a gelatinous blob in your gut and requires you increase dramatically your fluid intake to cope with expelling it. Benefibre is much kinder on your stomach, and can be added to pretty much any drink or dessert without changing the taste or texture.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...